Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 19, 2010, 12:36 PM MST for Eddy County, New Mexico. It took effect at Dec 19, 2010, 11:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2010, 12:36 PM MST (19:36 UTC)
- In effect from
- Dec 19, 2010, 11:00 PM MST
- Expired
- Dec 20, 2010, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS74 KMAF 191936 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CST SUN DEC 19 2010 ...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS MONDAY... .SURFACE LOW PRESSURE WILL MOVE THROUGH THE CENTRAL CONUS RESULTING IN A TIGHTENING PRESSURE GRADIENT OVER THE AREA. THIS WILL COMBINE WITH STRONGER WINDS ALOFT MIXING TO THE SURFACE CREATING THE POTENTIAL FOR STRONG WINDS IN THE GUADALUPE MOUNTAINS. STRONG SOUTHWEST TO WEST WINDS SHOULD DEVELOP ACROSS THE GUADALUPE MOUNTAINS DURING THE EARLY MORNING MONDAY AND CONTINUE THROUGH THE EVENING. NMZ027-TXZ258-201115- /O.NEW.KMAF.HW.W.0036.101220T0600Z-101221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1236 PM MST SUN DEC 19 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. * TIMING: STRONG WINDS MAY DEVELOP AROUND MIDNIGHT AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUST TO 60 MPH EARLY IN THE HIGHER ELEVATIONS...AND THE GUST TO 65 BY THE AFTERNOON. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH GUADALUPE PASS COULD ENCOUNTER DIFFICULTY MAINTAINING PROPER CONTROL. AIRCRAFT TRAVELING OVER THE GUADALUPE MOUNTAINS COULD EXPERIENCE SEVERE TO EXTREME TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
543 WWUS74 KMAF 200953 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CST MON DEC 20 2010 ...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS... .SURFACE LOW PRESSURE WILL MOVE THROUGH THE CENTRAL U.S. RESULTING IN A TIGHTENING PRESSURE GRADIENT OVER THE AREA. THIS ALONG WITH STRONGER WINDS ALOFT MIXING TO THE SURFACE WILL CREATE THE POTENTIAL FOR STRONG WINDS IN THE GUADALUPE MOUNTAINS. STRONG SOUTHWEST TO WEST WINDS SHOULD DEVELOP ACROSS THE GUADALUPE MOUNTAINS BY MIDDAY AND CONTINUE THROUGH THE AFTERNOON. NMZ027-TXZ258-202100- /O.CON.KMAF.HW.W.0036.000000T0000Z-101221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 253 AM MST MON DEC 20 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS. * TIMING: STRONG SHOULD DEVELOP BY NOON AND CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 65 MPH BY THIS AFTERNOON. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH GUADALUPE PASS COULD ENCOUNTER DIFFICULTY MAINTAINING PROPER CONTROL. AIRCRAFT TRAVELING OVER THE GUADALUPE MOUNTAINS COULD EXPERIENCE SEVERE TO EXTREME TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
593 WWUS74 KMAF 201500 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 858 AM CST MON DEC 20 2010 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS... .SURFACE LOW PRESSURE WILL MOVE THROUGH THE CENTRAL U.S. RESULTING IN A TIGHTENING PRESSURE GRADIENT OVER THE AREA. THIS ALONG WITH STRONGER WINDS ALOFT MIXING TO THE SURFACE WILL CREATE THE POTENTIAL FOR STRONG WINDS IN THE GUADALUPE MOUNTAINS. STRONG SOUTHWEST TO WEST WINDS SHOULD DEVELOP ACROSS THE GUADALUPE MOUNTAINS BY MIDDAY AND CONTINUE THROUGH THE AFTERNOON. NMZ027-TXZ258-210000- /O.COR.KMAF.HW.W.0036.000000T0000Z-101221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 758 AM MST MON DEC 20 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS. * TIMING: STRONG WINDS SHOULD DEVELOP BY NOON AND CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 65 MPH BY THIS AFTERNOON. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH GUADALUPE PASS COULD ENCOUNTER DIFFICULTY MAINTAINING PROPER CONTROL. AIRCRAFT TRAVELING OVER THE GUADALUPE MOUNTAINS COULD EXPERIENCE SEVERE TO EXTREME TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
250 WWUS74 KMAF 202027 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CST MON DEC 20 2010 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS... .SURFACE LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE CENTRAL U.S. THE GRADIENT WILL REMAIN TIGHT OVER THE AREA INTO THIS EVENING. THIS ALONG WITH STRONGER WINDS ALOFT MIXING TO THE SURFACE HAS RESULTED STRONG WINDS IN THE GUADALUPE MOUNTAINS. THESE WIND WILL CONTINUE TO REMAIN STRONG THROUGH THIS EVENING. NMZ027-TXZ258-210000- /O.CON.KMAF.HW.W.0036.000000T0000Z-101221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 127 PM MST MON DEC 20 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING: STRONG WINDS HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AROUND SUNSET. * WINDS: SOUTHWEST TO WEST WINDS WILL WILL REMAIN AT 30 TO 45 MPH WITH GUSTS TO 65 MPH THROUGH THIS EVENING. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH GUADALUPE PASS COULD ENCOUNTER DIFFICULTY MAINTAINING PROPER CONTROL. AIRCRAFT TRAVELING OVER THE GUADALUPE MOUNTAINS COULD EXPERIENCE SEVERE TO EXTREME TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 19, 10:39 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 19, 10:39 AM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1139 AM CST SUN DEC 19 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS PERSIST. WINDS WILL BE INCREASING THRU THE
AFTERNOON. LEE TROF TO THE NE WILL FAVOR SW-W WINDS ACRS TAF
SITES TODAY. ENUF OF MSLP GRADIENT TOO FOR SUSTAINED WINDS OF
15-20KTS AT LEAST BRIEFLY THIS PM. WINDS WILL DECREASE EARLY
EVENING AND WILL AGAIN RETURN MONDAY WITH HIGHER GUSTS IN THE
AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 515 AM CST SUN DEC 19 2010/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. SOUTHWEST WINDS
WILL INCREASE BY LATE MORNING TO 10 TO 15 MPH WITH GUSTS TO
25 MPH. BY 21Z SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH
WITH A FEW GUSTS TO 30 MPH. WINDS WILL DIMINISH AGAIN BY SUNSET.
MAINLY SCATTERED TO BROKEN CIRRUS EXPECTED THROUGH THE TAF PERIOD.
12
PREV DISCUSSION... /ISSUED 328 AM CST SUN DEC 19 2010/
DISCUSSION...
A BROAD AND FLAT UPPER LEVEL RIDGE WILL SLOWLY MAKES ITS WAY
ACROSS THE ROCKIES AND INTO THE PLAINS BY THE MIDDLE OF NEXT WEEK.
THIS WILL CAUSE TEMPS TO WARM ONCE AGAIN TO WELL ABOVE NORMAL
LEVELS. A TROUGH WILL MOVE THROUGH THE RIDGE...DAMPENING IT AND
INCREASING THE WESTERLY WINDS ON MONDAY. IN THE WAKE OF THE TROUGH
A WEAK FRONT WILL NUDGE INTO THE NORTHEASTERN PERMIAN BASIN ON
TUESDAY BUT SHOULD QUICKLY RETREAT BACK NORTH GIVING LITTLE IMPACT
TO MOST OF THE AREA.
A STRONG UPPER TROUGH MOVES THROUGH THE MEAN RIDGE THURSDAY AND
FRIDAY BRINGING A STRONGER COLD FRONT INTO WEST TEXAS BRINGING
TEMPERATURES BACK TO SEASONAL LEVELS JUST IN TIME FOR CHRISTMAS.
HOWEVER AS HAS BEEN THE TREND FOR QUITE SOME TIME...THIS FRONT
WILL BE DRY.
HENNIG
FIRE WEATHER...
INCREASING TEMPERATURES TODAY WILL SET THE STAGE FOR NEAR CRITICAL
FIRE WEATHER CONDITIONS ON MONDAY. THE LIMITING FACTOR WILL MAINLY
BE RELATIVE HUMIDITIES WHICH WILL REALLY STRUGGLE TO GET MUCH
BELOW 15 PERCENT. WINDS WILL NOT BE TOO STRONG DUE TO A WEAK
PRESSURE GRADIENT AT THE SURFACE...HOWEVER 30 TO 35 MPH WINDS
ALOFT SHOULD MIX TO THE SURFACE BRINGING GUSTY CONDITIONS AND
SUSTAINED WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. DUE TO THE
LACK OF RAINFALL...THERE MAY BE LITTLE DIFFERENCE IN FIRE BEHAVIOR
GIVEN A 15 PERCENT MINIMUM HUMIDITY VERSUS A 20 OR EVEN 25 PERCENT
MINIMUM HUMIDITY SO AS LONG AS WINDS ARE ABOVE 20 MPH THE ANY
FIRES THAT GET STARTED ON TUESDAY WILL HAVE THE POTENTIAL TO
SPREAD RAPIDLY. LIGHTER WINDS AND SLIGHTLY HIGHER HUMIDITIES
EXPECTED TUE-THU WITH A STRONG COLD FRONT BRINGING MUCH HIGHER
HUMIDITIES BY FRIDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS
PECOS.
&&Hazardous weather outlook, Dec 19, 12:07 PM MST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 107 PM CST SUN DEC 19 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 107 PM CST SUN DEC 19 2010 /1207 PM MST SUN DEC 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND GUSTS TO AROUND 55 MPH WILL OCCUR IN THE HIGHEST ELEVATIONS OF THE GUADALUPE MOUNTAINS INTO THE EVENING. WINDS WILL INCREASE IN THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS OVERNIGHT WITH GUSTS TO 60 MPH AND A HIGH WIND WARNING IS IN EFFECT LATE TONIGHT. GUSTY WINDS ARE ALSO LIKELY TO DEVELOP ABOVE 6000 FT IN THE DAVIS MOUNTAINS LATE TONIGHT WITH GUSTS OF 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO AND THE TRANS PECOS BELOW 6000 FT AND THE WESTERN PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT THERE FOR MONDAY. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP FARTHER EAST INTO THE CENTRAL PERMIAN BASIN AS WELL. HIGH WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS MONDAY WITH GUSTS OF 60 TO 65 MPH OR HIGHER ESPECIALLY IN FAVORED LOCATIONS. GUSTY WINDS TO NEAR 50 MPH WILL ALSO CONTINUE IN THE DAVIS MOUNTAINS ABOVE 6000 FT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 12:56 PM MST | Red Flag Warning | MAF | Loving, Pecos, Ward, Winkler | 28 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.